Get E-Book on COVID-19

Q. Why has the color of my skin changed?

Answered by
Dr. Ashwini V Swamy
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 09, 2018

Hello doctor,

After working out at a gym for three months, the color of my skin has changed. It is darker now as compared to earlier. I want to know the reason behind this and the solution of this problem too.

Dr. Ashwini V Swamy

Dermatology Venereology
#

Hello,

Welcome to icliniq.com.

I can understand your concern very well, but let me make it very clear to you that working out in the gym will not have any sort of effect on skin color.

Going to the gym is a step closer to a healthy life.

Skin color is determined by melanin, a color pigment which is synthesized within melanocytes. Melanocytes are color-producing cells. They are very sensitive to sunlight.

Recent color change can be due to many reasons like

  • Vitamin B12 deficiency seen in pure vegetarians.
  • Suntanning.
  • Certain medicines can turn skin darker.
  • Hormonal causes.

It is very difficult to prescribe medications without seeing your clinical picture.

However, I would like to mention a few general skin care tips here:

  • Avoid sunlight and UV (ultraviolet) rays as much as possible. Even in cloudy weather, UV rays will be there. Use a good sunscreen with SPF (sun protection factor) 50, apply it 30 minutes before going out.
  • You need to drink two to three liters of water per day. It keeps your skin hydrated.
  • You need to eat fruits and vegetables containing vitamin A such as carrot, papaya, beetroot, muskmelon, pomegranate. All these have beta-carotene which is essential for the glow of the skin.
  • Regular exercise keeps the hormonal balance intact.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Related Questions:
Will using Restreta tablet for three months cause hormonal imbalance?
Can cafe-au-lait spots cause neurofibromatosis?
Can vitamin B12 deficiency cause chest pain?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What could the lesions on the back of a 65-year-old man be?

Query: Hello doctor, My dad is 65 years old and has lesions on his back. I have attached images for your reference. What could these be? He has a normal liver function test although his abdominal ultrasound shows fatty liver grade 2. He also has a normal lipid profile.  Read Full »

Can vitamin B12 deficiency cause anxiety?

Query: Hello doctor, My best friend has been suffering lately from deficiency of vitamin B12. Our doctor informed us that he suffers from depression and anxiety because of vitamin deficiency. Is it possible? His dad died when he was 10, so I observed that he takes it so seriously when he feels that he is n...  Read Full »

I am just fed up with my dark complexion. Please prescribe me some skin whitening product.

Query: Hello Doctor, I am just fed up with my dark complexion. Please prescribe me some skin whitening product.  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.